MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012405-15
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion located in the left anterior descending coronary artery that was heavily calcified.The 2.5x15 mm trek otw balloon dilatation catheter (bdc) was used to treat the lesion.During removal, the shaft separated and a snare was used to successfully remove the device.No resistance was noted during advancement or withdrawal.It was noted that the separation may have been due to the patient anatomy as it was severely calcified.There were no reported adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation determined the reported separation and unexpected medical intervention appear to be related to operational context.There was no damage noted to the balloon dilatation catheter (bdc) during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.It was noted by the account that the separation may have been due to the patient anatomy as it was severely calcified.In this case, it is likely that the bdc was inadvertently mishandled during advancement such that the shaft became kinked and ultimately separated upon further manipulation during removal.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Additional information: d4 - model # added corrections: d1 - brand name updated d2a - common device name updated d3 - name updated d3 - address, city, postal code updated d9, h3: correction - it was initially reported that the device would be returned for analysis.Subsequent information revealed that the device was discarded and is not available for evaluation.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18899298
Report Number2024168-2024-03296
Device Sequence Number7477371
Product Code LOX
UDI-Device Identifier08717648153983
UDI-Public(01)08717648153983(17)260930(10)31018G2
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number1012405-15
Device Catalogue Number1012405-15
Device Lot Number31018G2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight171 KG